MAUDE Adverse Event Report: GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM

GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Model Number SONATA2-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no report of device malfunction during the procedure and the system functioned as expected.Submission of this report is associated with the recent acquisition of gynesonics by hologic, inc.During the integration into hologic's adverse event reporting system and procedures, a review of historical adverse events was performed.As a result, this event was identified as being reportable on (b)(6), 2025 and is being reported retroactively out of an abundance of caution.
 
Event or Problem Description
The patient was treated one week ago for several fibroids requiring 10 ablations per the system-generated pdf.Some time after the procedure (the date is not clear), the patient presented to the treating physician's partner in the emergency room with a temp of 101.4º and a heart rate of 112 bpm.She didn't have any leukocytosis, but lactic acid was up, so they sent blood cultures and a urine culture.Blood cultures were negative.Urine culture was positive for a small quantity (1000 cfu/cc) of group b strep.Her repeat cbc 12 hrs later showed an increase in her white count from 5.7 to 11.7, along with a left shift.She was prescribed doxycycline and metronidazole and discharged home.While she was empirically treated with broad-spectrum pelvic coverage on the possibility of endometritis, there were no reports of abdominal findings or other stigmata of intrauterine infection, just a moderate fever with a slightly abnormal white blood cell count (nb: up to 11 is within normal limits, generally).

Brand Name
SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM
Common Device Name
ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Manufacturer (Section D)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer (Section G)
GYNESONICS
200 cardinal way
#250
redwood city CA 94063
Manufacturer Contact
timothy rossi
200 cardinal way
#250
redwood, CA 94063
6502416115
MDR Report Key22963999
Report Number3005875675-2025-00054
Device Sequence Number13075892
Product Code KNF
UDI-Device Identifier10817929020326
UDI-Public(01)10817929020326(11)220309
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K240503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSONATA2-110
Device Catalogue NumberSONATA2-110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale